Sick since January. Diagnosed as Cryptogenic Organizing Pneumonia in March. Started on 60 mg prednisone, weaned down to 4 mg by Nov 1. Also 200 mg Imuran a day.
Symptoms returned & Chest X-ray shows patchy infiltrates. Increased prednisone to 10 mg a day. I'm reading Epler's book and doing research in hopes of getting my life back on track.
I take Crestor, drink wine & my liver enzymes are slightly abnormal. I've seen research indicating correlation to relapses. I also take Sertraline which Pneumotox says may cause COP. I haven't found much on COP & Imuran.
I'm seeing pulmonologist again Tuesday. Any advice or questions I should ask? Thanks
I am very sorry to learn of your travails. The category of interstitial lung diseases is large and complex, with numerous pathological presentations. In some cases the X-ray and CT imaging is characteristic enough for an experienced pulmonary expert to speculate with reasonable certainty on the specific type of this disease but, in the majority of circumstances, a lung biopsy is necessary to establish a firm diagnosis.
That your lung infiltrates have worsened with a reduction in prednisone is not uncommon, but worrisome.
The best advice that I can give is that you and your pulmonary specialist request a 2nd opinion from physicians at a medical center with physicians possessed of great understanding and experience with this group of diseases. Your physician could contact one of these places by phone. Here are two places with extensive experience.
University of California Medical Center in San Francisco Dr. Talmadge King
National Jewish Health in Denver, Colorado Dr. Kevin Brown.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.